Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 15, 2005, 4:27 PM EDT for Brevard County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 15, 2005, 5:23 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 152027 SVRMLB FLC009-152130- /O.NEW.KMLB.SV.W.0064.050615T2027Z-050615T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 427 PM EDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREVARD COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...TITUSVILLE AIRPORT...SHARPES... ROCKLEDGE...PORT SAINT JOHN...MERRITT ISLAND...COCOA * UNTIL 530 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SHARPES...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COCOA BY 445 PM EDT MERRITT ISLAND BY 450 PM EDT ROCKLEDGE BY 500 PM EDT VIERA BY 520 PM EDT SUNTREE AND PINEDA BY 525 PM EDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 2849 8064 2852 8084 2811 8095 2807 8065 $$ 15
2 follow-up statements
000 WWUS52 KMLB 152054 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 452 PM EDT WED JUN 15 2005 FLC009-152130- /O.CON.KMLB.SV.W.0064.000000T0000Z-050615T2130Z/ BREVARD FL- 452 PM EDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR BREVARD COUNTY... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF ROCKLEDGE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM BE NEAR... SPACE COAST STADIUM...VIERA...6 MILES NORTHWEST OF PINEDA AND 6 MILES NORTHWEST OF SUNTREE BY 520 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2849 8064 2852 8084 2811 8095 2807 8065 $$ 15
000 WWUS52 KMLB 152123 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 522 PM EDT WED JUN 15 2005 FLC009-152132- /O.CAN.KMLB.SV.W.0064.000000T0000Z-050615T2130Z/ BREVARD FL- 522 PM EDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY IS CANCELLED... AT 522 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN...OCCASIONAL LIGHTNING STRIKES...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS ...MAINLY WEST OF INTERSTATE 95. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2849 8064 2852 8084 2811 8095 2807 8065 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:18 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 2:18 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 218 PM EDT WED JUN 15 2005 .DISCUSSION...REST OF TODAY/TONIGHT...AFTERNOON SHOWERS AND THUNDERSTORMS WILL MAINLY BE CONFINED TO NORTHERN AND INTERIOR PORTIONS OF THE FORECAST AREA WHERE THE CU FIELD IS MOST PRONOUNCED. CAPE PROFILER INDICATES THAT THE VEERING FLOW IN THE LOWER LEVELS HAS WEAKENED. WITH A WEAK STEERING FLOW AND RELATIVELY WARM TEMPERATURES THROUGH THE COLUMN...HEAVY DOWNPOURS AND STRONG WIND GUSTS REMAIN THE BIGGEST THREATS. LATEST NAM SUGGESTS THAT LOCATIONS WEST OF THE WESTWARD PROPAGATING SEA BREEZE BOUNDARY WILL REMAIN MOIST AND UNSTABLE WELL INTO THIS EVENING. WILL CARRY SCATTERED POPS FOR THE OVERNIGHT PERIOD FOR THE NORTHERN AND INTERIOR COUNTIES AS ADDITIONAL CONVECTION DEVELOPS ALONG THE SEA BREEZE COLLISION. THU...DEEPENING EAST COAST TROUGH BEGINS TO LOWER HEIGHTS OVER CENTRAL FLORIDA AND CAUSES WEAKLY ANTICYCLONIC FLOW ALOFT TO BECOME CYCLONIC. AS SURFACE TROUGH DROPS TOWARD THE FLORIDA BORDER AND RIDGE SETTLES SOUTH OF THE STATE...OFFSHORE GRADIENT FLOW WILL INCREASE SOME...POSSIBLY REMAINING JUST STRONG ENOUGH TO OFFSET SEA BREEZE FORMATION NORTH OF THE CAPE. FARTHER SOUTH EXPECT SEA BREEZE ONSET DURING THE AFTERNOON. OFFSHORE FLOW SHOULD BE SUFFICIENT TO ALLOW MAX TEMPS TO CLIMB INTO THE MID 90S INLAND AND ACROSS THE VOLUSIA COAST...WITH LOWER 90S FARTHER SOUTH ALONG THE COAST. EXPECT SCATTERED AFTERNOON SHOWERS/STORMS TO WORK EASTWARD ACROSS THE CWA GIVEN 5-10 KT W/NW STEERING FLOW...WITH CELLS INTERACTING WITH EAST COAST SEA BREEZE BOUNDARY ACROSS BREVARD-MARTIN COUNTIES MID-LATE AFTERNOON AND LEADING TO A LOCAL INCREASE OF STORM COVERAGE. ISOLATED ACTIVITY...MAINLY EASTERN SIDE OF PENINSULA WILL LAST INTO THE EARLY EVENING. FRI...AREA OF RELATIVELY DRY AIR WILL ADVECT INTO THE NORTH/CENTRAL CWA. THE DRIER AIRMASS COMBINED WITH LACK OF SEA BREEZE CONVERGENCE DUE TO 10-12 KT OFFSHORE FLOW NORTH OF ABOUT VRB...WILL TEMPORARILY DROP PRECIP CHANCES TO ISOLATED. ONLY EXCEPTION WILL BE FOR FOR AREAS ADJACENT TO LAKE OKEECHOBEE WHERE MOISTURE WILL REMAIN A LITTLE GREATER AND LAKE/ATLANTIC BREEZE CONVERGENCE WILL PROVIDE ENOUGH LIFT FOR LOCALLY SCATTERED AFTERNOON STORMS. MAX TEMPS WILL AGAIN REACH MID 90S...EXCEPT LOWER 90S ALONG THE COAST SOUTH OF VRB. SAT-WED...ATLANTIC MID LEVEL TROUGH TROUGH CONTINUES TO AMPLIFY THROUGH THE WEEKEND...THEN GENERALLY REMAINS IN PLACE WITH AXIS JUST WEST OF CWA INTO EARLY NEXT WEEK. TROUGH BEGINS TO WEAKEN AND LIFT NORTHEAST TUE/WED...HOWEVER SHEAR AXIS OR WEAK CUTOFF LOW MAY BE LEFT BEHIND ACROSS FLORIDA PANHANDLE OR GULF. TAIL END OF SHORTWAVE SAT AND OFFSHORE FLOW SAT/SUN WITH PROBABLE EAST COAST SEA BREEZE CONVERGENCE JUSTIFIES MID RANGE SCATTERED DIURNAL POPS FOR THE WEEKEND...POSSIBLY FAVORING COASTAL COUNTIES SAT AND SOUTHERN HALF OF CWA SUN AS SOME DRIER AIR APPROACHES THE NORTHERN CWA. LOW LEVEL RIDGE AXIS BEGINS TO BUILD NORTH...REACHING CENTRAL FLORIDA MON AND NORTHERN PENINSULA TUE/WED AS ANTICYCLONE BECOMES RE-ESTABLISHED OVER THE WESTERN ATLANTIC. BY EARLY NEXT WEEK...REDEVELOPMENT OF E/SE FLOW REGIME AND NORTHWARD SURGE OF DEEPER MOISTURE EXPECTED ALTHOUGH DETAILS UNCERTAIN ENOUGH TO HOLD POPS TO MID RANGE 40 PERCENT UNTIL CONFIDENCE INCREASES. TEMPS RETURN TO NEAR OR SLIGHTLY ABOVE CLIMO. && .MARINE...LIGHT OFFSHORE FLOW BELOW 15 KNOTS SUNDAY...BECOMING ONSHORE MONDAY. DEVELOPMENT OF AFTERNOON SEA BREEZES LIKELY MOST DAYS. ISOLATED-SCATTERED THUNDERSTORMS MOVING OFFSHORE THURSDAY THROUGH SUNDAY...THEN ISOLATED ONSHORE MOVING MORNING SHOWERS MON. && .AVIATION...LOCAL IFR CONDX KDAB/KMCO/KSFB THROUGH EARLY EVENING AS SCATTERED HEAVY SHOWERS/STORMS FAVOR A GENERAL SLOW WESTWARD DRIFT...OTHERWISE VFR CONDX THROUGH 18Z THU. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 94 73 94 / 30 40 20 20 MCO 75 94 74 93 / 30 40 20 20 MLB 73 92 73 93 / 20 50 20 20 VRB 74 90 75 93 / 10 50 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....SPRATT
Hazardous weather outlook, Jun 15, 6:02 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 602 AM EDT WED JUN 15 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 152000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 602 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... INCREASING MOISTURE AND A BREAKDOWN OF THE DEEP LAYER HIGH PRESSURE SYSTEM WILL PRODUCE HIGHER STORM COVERAGE THAN WE HAVE SEEN THE LAST COUPLE OF DAYS. ISOLATED STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND STRONG DOWNBURST WIND GUSTS. THE BEST CHANCE WILL BE FROM ORLANDO NORTHWARD. ...FLOOD IMPACT... STORMS TODAY WILL BE SLOW MOVING DUE TO VERY WEAK STEERING FLOW. THIS COMBINED WITH INCREASING MOISTURE WILL PRODUCE SOME HEAVY DOWNPOURS WITH ONE TO TWO INCHES OF RAIN POSSIBLE IN A FEW LOCATIONS. THIS WOULD BE SUFFICIENT TO AGGRAVATE ANY ONGOING FLOODING PROBLEMS DUE TO RECENT HEAVY RAINS...OR CAUSE TEMPORARY FLOODING TO QUICKLY REDEVELOP. THE BEST CHANCE WILL BE FROM ORLANDO NORTHWARD. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 KNOTS MAY CROSS THE INTRACOASTAL WATERS NORTH OF CAPE CANAVERAL AND INTO THE ATLANTIC THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: STORM COVERAGE IS EXPECTED TO REMAIN BELOW NORMAL FOR THIS TIME OF YEAR THROUGH THE WEEKEND. DEEPER MOISTURE OVER THE CARIBBEAN MAY GET DRAWN NORTHWARD ACROSS PORTIONS OF THE FLORIDA PENINSULA... INCREASING STORM CHANCES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. KELLY
In the hours before
Special weather statement, Jun 15, 3:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT WED JUN 15 2005 FLZ141-152015- COASTAL VOLUSIA COUNTY- 343 PM EDT WED JUN 15 2005 ...STRONG STORMS APPROACING ORMOND BY THE SEA... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH AND SMALL HAIL 5 MILES NORTH OF ORMOND BY THE SEA. THIS STORM WILL ALSO PRODUCE FREQUENT TO EXCESSIVE LIGHTNING. THE STORM WAS MOVING SOUTH AT 15 MPH AND WILL APPROACH ORMOND BY THE SEA...ORMOND BEACH AND DAYTONA BEACH. HEAD INDOORS IF STORMS APPROACH YOUR AREA. MRV
Special weather statement, Jun 15, 3:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT WED JUN 15 2005 FLZ141-152015- COASTAL VOLUSIA COUNTY- 343 PM EDT WED JUN 15 2005 ...STRONG STORMS APPROACHING ORMOND BY THE SEA... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH AND SMALL HAIL 5 MILES NORTH OF ORMOND BY THE SEA. THIS STORM WILL ALSO PRODUCE FREQUENT TO EXCESSIVE LIGHTNING. THE STORM WAS MOVING SOUTH AT 15 MPH AND WILL APPROACH ORMOND BY THE SEA...ORMOND BEACH AND DAYTONA BEACH. HEAD INDOORS IF STORMS APPROACH YOUR AREA. MRV
Special weather statement, Jun 15, 3:50 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT WED JUN 15 2005 FLZ147-152030- NORTHERN BREVARD COUNTY- 350 PM EDT WED JUN 15 2005 ...STRONG STORM OVER MERRITT ISLAND DRIFTING SOUTHEAST... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH AND FREQUENT LIGHTNING OVER KENNEDY SPACE CENTER. THE STORM WAS DRIFTING SOUTHEAST TOWARD MERRITT ISLAND. IF STORMS APPROACH YOUR AREA...HEAD INDOORS. MRV
Special weather statement, Jun 15, 4:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 420 PM EDT WED JUN 15 2005 FLZ047-147-152045- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 420 PM EDT WED JUN 15 2005 ...STRONG STORM NEAR SHARPES MOVING SOUTHEAST... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH AND FREQUENT LIGHTNING NEAR SHARPES...MOVING SOUTH AT 15 MPH. THIS STORM MAY ALSO PRODUCE A FUNNEL CLOUD. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE COCOA...ROCKLEDGE AND VIERA. IF THIS STORM APPROACHES YOUR AREA...HEAD INDOORS TO A PLACE OF SAFETY. MRV
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:29 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 15, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.